| Model Number |
48004004X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/18/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information to include from phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
During use, the saber balloon catheter (bc) burst at six atmosphere (6 atm) within its nominal pressure during its initial inflation.There was no patient injury.The saber bc was replaced with another high pressure balloon, then the procedure was completed.The lesion was the superficial femoral artery and was heavily calcified.The rupture was confirmed by contrast media leakage.The patient did not have infectious diseases.The device was discarded in the hospital.
Additional Manufacturer Narrative
The saber balloon catheter (bc) burst at six atmospheres (6 atm) within its nominal pressure during its initial inflation.There was no patient injury.The saber bc was replaced with another high-pressure balloon and the procedure was completed.The lesion was the superficial femoral artery which was heavily calcified.The rupture was confirmed by contrast media leakage.The product was not returned for analysis.A product history record (phr) review of lot 17600036 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification may have contributed to the reported event.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the lesion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.